question-icon

What Do Dizziness And Lightheadedness Indicate Despite Taking Betaserc?

default
Posted on Fri, 10 Nov 2017
Question: I am Rangith age of 28 years from UAE. From last 2 months(From Aug-17 mid) onwards i am facing diziness, lightheadness now & there mostly associated with my head movement(Assumed it may be due to vertigo).So I met a ENT Specialist on the same week for the same and he made investigation( Audiometric ,Some NEURO functional & check for nystagmus) and he confirmed no abnormalities and given medicine Betaserc(16 Mg-3 TIMES a day) for 20 days. I had taken that medicine for the said duration. But whenever i taken that medicine i felt more faint spell and diziness and hence i went to neurologist for the same. He made complete examination( MRI for brain, EEG,Blood test) and confirmed no abnormality and told it may be due to alergic reaction and given the same medicine Vertigine 8 mg( 2 per day) for 20 days. I also encountered the same problem when i am taking that medicine i am feeling more dizy and lightheadness and the doctor told to stop that medication.I am also checked with the orthopedician for spine and he confirmed no ortho related issue and no more linked with my current problem.

Currently i am facing the below symptoms

1) dizziness(Faint spell), lightheadness when i am turning my head upwards ,downwards especially during my sitting posture when working in office looking at computer & keyboard .No dizziness encountered when turning my head towards right or left

2) Some pain related towards my cheek bone near to my eyes when talking through XXXXXXX phones, after constant sneezing.Some times a paining sensation above my eyes brows (Forehead)when i am more tensed and in emotional state .

Doctor can you pls state the root cause of the above stated symptoms and guide me on the medication to be followed. Since i am more worried on the same due to non clarity of issue i am facing now.

Note: I am daily going for running Approx 2kms and doing exercises. I am also good diet ( Fruits, nuts, vegetables) and consuming plenty of water.
doctor
Answered by Dr. Ishu Bishnoi (38 minutes later)
Brief Answer:
Management of vertigo

Detailed Answer:
Hi XXXXXXX thanks for asking from HCM.


I can understand your concern. As any neurological and ENT complaint have been completely ruled out by examination/MRI brain, there is possibility of

- Idiopathic vertigo
- Transient ischemic attack
- Stress headache with vertigo

You took betahistine (Betaserc and Vetigin both are same). But you developed allergy from it. So you should avoid both medications. Instead you should follow few steps to get relief

- Take combination of Cinnarizine+Dimenhydrinate after prescription.

- Do neck exercise on regular basis

- keep yourself hydrated and drink lemon water/juices to replenish water and electrolytes.

- If too much mental stress, consult psychiatrist to rule out psychiatric illness. It will also cure your headache.

To rule out TIA, you should get CT angio or USG doppler of neck and brain vessels.
Hope it will help. If still in doubt, do let me know.
Thanks. Take care.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ishu Bishnoi

Neurologist, Surgical

Practicing since :2007

Answered : 901 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Do Dizziness And Lightheadedness Indicate Despite Taking Betaserc?

Brief Answer: Management of vertigo Detailed Answer: Hi XXXXXXX thanks for asking from HCM. I can understand your concern. As any neurological and ENT complaint have been completely ruled out by examination/MRI brain, there is possibility of - Idiopathic vertigo - Transient ischemic attack - Stress headache with vertigo You took betahistine (Betaserc and Vetigin both are same). But you developed allergy from it. So you should avoid both medications. Instead you should follow few steps to get relief - Take combination of Cinnarizine+Dimenhydrinate after prescription. - Do neck exercise on regular basis - keep yourself hydrated and drink lemon water/juices to replenish water and electrolytes. - If too much mental stress, consult psychiatrist to rule out psychiatric illness. It will also cure your headache. To rule out TIA, you should get CT angio or USG doppler of neck and brain vessels. Hope it will help. If still in doubt, do let me know. Thanks. Take care.